Leaflet: information for the user
Grippal®with phenylephrine granules for oral solution
Paracetamol / Phenylephrine bitartrate / Chlorphenamine maleate
Read this leaflet carefully before you start taking this medicine, as it contains important information for you.
Follow exactly the administration instructions for the medicine contained in this leaflet or those indicated by your doctor, or pharmacist.
-Keep this leaflet, as you may need to read it again.
-If you need advice or more information, consult your pharmacist.
-If you experience any side effects, consult your doctor or pharmacist even if they are not listed in this leaflet.
-You should consult your doctor if you worsen, or if you do not improve, or if the fever persists for more than 3 days or the pain for more than 5 days.
1.What Grippal is and what it is used for
2. What you need to know before you start taking Grippal
3.How to take Grippal
4.Possible side effects
5.Storage of Grippal
6. Contents of the pack and additional information
It is an association of 3 active principles, paracetamol, chlorphenamine and phenylephrine. Paracetamol is an analgesic that reduces pain and fever. Chlorphenamine is an antihistamine that relieves nasal secretion and phenylephrine acts by reducing nasal congestion.
It is indicated in adults and adolescents from 15 years old for the relief of symptoms of colds and flu that are accompanied by fever or mild or moderate pain, congestion and nasal secretion.
Consult a doctor if it worsens or does not improve or if the fever persists for more than 3 days or the pain for more than 5 days.
Do not take Grippal
-If you are allergic to the active ingredients or any of the other components of this medication (listed in section 6).
-If you have high blood pressure.
-If you have hyperthyroidism.
-If you have diabetes mellitus.
-If you have tachycardia (rapid heartbeats).
-If you are being treated with any monoamine oxidase inhibitor (MAOI) medication (such as some antidepressants, or medications for Parkinson's disease).
-If you are being treated with sympathomimetic medications (medications used to treat asthma, or medications to accelerate heart rate).
-If you are being treated with beta-blocker medications (medications for the heart or to treat blood vessel diseases) (see: Taking Grippal with other medications).
-If you have glaucoma (high eye pressure).
-If you have a severe heart or blood vessel disease (such as coronary disease or angina pectoris).
Patients under 15 years old cannot take this medication.
Warnings and precautions
Consult your doctor or pharmacist before starting to take this medication.
-Do not take more medication than recommended in section 3: How to take Grippal.
-Avoid taking this medication with other medications that contain paracetamol, as high doses may cause liver damage. Do not use more than one medication that contains paracetamol without consulting your doctor.
-Chronic alcoholics should be careful not to take more than 3 packets of Grippal per day.
-Consult your doctor before taking this medication:
If you are being treated with tricyclic antidepressants or medications with similar effects and experience gastrointestinal problems, stop taking this medication and consult your doctor immediately, as you may develop paralytic ileus (intestinal motility stops).
Inform your doctor immediately if you experience:
Severe diseases, such as severe renal insufficiency or sepsis (when bacteria and their toxins circulate in the blood, causing damage to organs), or if you have malnutrition, chronic alcoholism, or if you are also taking flucloxacillin (an antibiotic). A severe disease called metabolic acidosis (a blood and fluid anomaly) has been reported in patients in these situations when using paracetamol at regular doses for a prolonged period or when taking paracetamol with flucloxacillin. Symptoms of metabolic acidosis may include: severe respiratory distress with deep and rapid breathing, drowsiness, feeling unwell (nausea) and vomiting.
Children and adolescents
Patients under 15 years old cannot take this medication.
Taking Grippal with other medications
Inform your doctor or pharmacist if you are taking or have recently taken or may need to take any other medication.
Particularly, if you are using any of the following medications, as it may be necessary to modify the dose of some of them or discontinue treatment:
Interference with laboratory tests:
Inform your doctor if you are undergoing any laboratory tests (including blood, urine, etc.) as this medication may alter the results.
Taking Grippal with food, drinks, and alcohol
While taking this medication, do not consume alcoholic beverages, as it may potentiate the appearance of adverse effects of this medication.
Additionally, the use of medications that contain paracetamol by patients who regularly consume alcohol (3 or more alcoholic beverages: beer, wine, liquor, etc. per day) may cause liver damage.
This medication can be taken with or without food.
Pregnancy, breastfeeding, and fertility
Inform your doctor or pharmacist if you are pregnant, breastfeeding, or plan to become pregnant before taking this medication.
This medication should not be taken during pregnancy unless your doctor considers it strictly necessary.
This medication should not be taken by breastfeeding mothers, as it may cause adverse effects in the baby.
Driving and operating machinery
This medication may cause drowsiness. If you experience drowsiness during treatment with this medication, avoid driving vehicles or operating machinery.
Warnings about excipients
Grippal contains mannitol (E-421).
This medication may cause a mild laxative effect due to the presence of mannitol.
This medication contains less than 1 mmol of sodium (23 mg) per dose; it is essentially "sodium-free".
Follow exactly the medication administration instructions contained in this leaflet or those indicated by your doctor or pharmacist. If you have any doubts, ask your doctor or pharmacist.
The recommended dose is:
Adults and adolescents 15 years of age and older: 1 tablet (650 mg of paracetamol) every 6-8 hours as needed (3 or 4 tablets per day).
Do not take more than 3 grams of paracetamol per 24 hours (see section: Warnings and precautions).
Patients with liver or kidney disease: Should consult a doctor (see section 2: What you need to know before starting to take Grippal).
Use in children
This medication is contraindicated in children under 15 years of age.
Use in older adults
Older adults should not use this medication without consulting a doctor because they may be especially affected by some side effects of the medication such as slow heart rate (bradycardia) or reduced cardiac output, due to phenylephrine and chlorphenamine. They may also be more likely to experience side effects such as sedation, confusion, hypotension, or excitement, and may be more sensitive to effects such as dry mouth and urinary retention.
How to take
Grippal is taken orally. Dissolve the contents of the tablet completely in a small amount of liquid, preferably half a glass of water, and then drink.
Always take the smallest effective dose.
The use of this medication is subject to the appearance of symptoms. As they disappear, the treatment should be discontinued.
If the fever persists for more than 3 days of treatment, the pain or other symptoms for more than 5 days, or worsen or new symptoms appear, you should consult a doctor.
If you take more Grippal than you should
If you have ingested an overdose, you should immediately go to a medical center, even if you do not feel the symptoms, as they often do not appear until 3 days after ingestion of the overdose, even in cases of severe poisoning.
The symptoms of overdose may be: dizziness, vomiting, loss of appetite, yellowing of the skin and eyes (jaundice), and abdominal pain. Anxiety, fear, agitation, headache (may be a symptom of high blood pressure), convulsions, insomnia (or intense somnolence), clumsiness, feeling of fainting, instability, confusion, irritability, tremors, anorexia; psychosis with hallucinations (especially in children). Dryness of the mouth, nose, or throat. You may also notice effects such as high blood pressure, arrhythmias (rapid or irregular heartbeats), palpitations, decreased urine output, metabolic acidosis (decreased blood alkalinity reserve). In cases of prolonged use, a decrease in blood volume may occur.
The treatment of an overdose is more effective if it is started within 4 hours of taking the overdose of the medication.
Patients undergoing barbiturate treatment or chronic alcoholics may be more susceptible to the toxicity of a paracetamol overdose.
In case of overdose or accidental ingestion, immediately go to a medical center or call the Toxicological Information Service (Telephone 91 562 04 20), indicating the medication and the amount ingested.
Like all medicines, Grippal can cause side effects, although not everyone will experience them.
During the period of use of paracetamol, phenylephrine, and chlorphenamine, the following side effects have been reported, whose frequency has not been established with precision:
Discomfort, low blood pressure, and increased levels of transaminases in the blood. Myocardial infarction, ventricular arrhythmia (irregular heartbeats), pulmonary edema (increase in lung volume) and cerebral hemorrhage (at high doses or in sensitive patients).
Nervous excitement (usually with high doses, and is more frequent in the elderly and children), which may include symptoms such as: restlessness, insomnia, nervousness, and even convulsions. Other side effects that may appear with low frequency are: chest tightness, lung sounds, rapid or irregular heartbeats (usually with overdose), liver disorders (which may present with stomach or abdominal pain, dark urine, or other symptoms), allergic reaction, severe hypersensitivity reactions (cough, difficulty swallowing, rapid heartbeats, itching, swelling of eyelids or around the eyes, face, tongue, difficulty breathing, etc.), photosensitivity (sensitivity to sunlight), cross-reactivity (allergy) with related chlorphenamine medications. Blood disorders (changes in blood cell formula, such as agranulocytosis, leukopenia, aplastic anemia, thrombocytopenia) with symptoms such as unusual bleeding, sore throat, or fatigue; low or high blood pressure, edema (swelling), ear alterations, impotence, menstrual alterations.
Paracetamol can damage the liver when taken in high doses or with prolonged treatment.
There have been very rare reports of severe skin reactions.
If you experience side effects, consult your doctor or pharmacist even if they are side effects that do not appear in this prospectus.
Keep out of the sight and reach of children.
Do not useGrippalafter the expiration date that appears on the packaging, after CAD. The expiration date is the last day of the month indicated.
No special conservation conditions are required.
Medicines should not be thrown down the drains or in the trash. Dispose of the packaging and medicines you no longer need at the SIGRE point of the pharmacy. If in doubt, ask your pharmacist how to dispose of the packaging and medicines you no longer need. In this way, you will help protect the environment.
Each sachet contains:
-As active principles: 650 mg of paracetamol, 15.58 mg of phenylephrine bitartrate (equivalent to 8.21 mg of phenylephrine) and 4 mg of chlorphenamine maleate (equivalent to 2.8 mg of chlorphenamine).
-The other components (excipients) are: Mannitol (E-421), sodium saccharin, anhydrous colloidal silica, orange flavor (containing maltodextrin, a cornstarch derivative) and povidone.
Appearance of the product and content of the packaging
Grippal is an oral granule solution of white or light yellow color and orange flavor, presented in sachets that are packaged in cardboard containers with 10 sachets.
Holder of the marketing authorization
Kern Pharma, S.L.
Venus, 72 - Pol. Ind.Colón II
08228 Terrassa - Barcelona
Spain
Responsible for manufacturing
Laboratorios Alcalá Farma, S.L.
Avenida de Madrid, 82
28802 Alcalá de Henares (Madrid) Spain
This leaflet was approved in February 2025.
The detailed and updated information on this medicine is available on the website of the Spanish Agency for Medicines and Medical Devices (AEMPS)http://www.aemps.gob.es/
Have questions about this medication or your symptoms? Connect with a licensed doctor for guidance and personalized care.